On the decimal numbers base n

Kin Keung Eric POON, Kim Wai Thomas YEUNG, Wai Chee SHIU

Research output: Contribution to journalArticle

Abstract

This paper focuses on the representation of a proper fraction a/b by a decimal number base n where n is any integer greater than 1. The scope is narrowed to look at only fractions where a, b are positive integers with a<b and b not equal to 0 nor equal to 1. Some relationships were found between b and n, which determine whether the representation will become either finite decimal, pure recurring decimal or mixed decimal base n. Three theorems have been proven to indicate the deciding factors and the relationships. In addition, the length of the finite decimal numbers base n was further explored. Copyright © 2005 Taylor & Francis.
Original languageEnglish
Pages (from-to)601-605
JournalInternational Journal of Mathematical Education in Science and Technology
Volume36
Issue number6
DOIs
Publication statusPublished - 2005

    Fingerprint

Citation

Poon, K.-K., Yeung, K.-W., & Shiu, W.-C. (2005). On the decimal numbers base n. International Journal of Mathematical Education in Science and Technology, 36(6), 601-605.